MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

TERUMO CORPORATION, ASHITAKA TERUMO NAVICROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number WS*NS350G3H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 06/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history records and the shipping inspection record of the involved product/lot# combination was conducted with no findings.Please see mdr (b)(4) for the importer report.
 
Event or Problem Description
The user facility reported that the navicross catheter kept getting stuck in severe calcium in the hunter's canal.The catheter was being used in conjunction with a crosperio through pedal access.The balloon was inflated and the balloon had something constricting it in the middle portion.When the catheter was pulled back, it appeared that the outer coating was pulled off.The procedure was completed successfully.Additional information was received on june 28, 2019.The procedure was an endovascular revascularization sfa occlusion - cto; long segment occlusion.The tip of the navicross broke off at the first ring with the bright tip marker and was retrieved with a balloon.There was no piece left in the patient.The patient condition was reported to be fine after the procedure.There was blood loss in the amount of 50cc.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1.This report has been deemed not reportable based off the investigation of the actual sample.The actual device was returned for evaluation.Visual inspection upon receipt found the shaft had been kinked at approximately 20mm and 30mm from the distal end of the shaft.It also had been crushed on approximately 410 - 470mm from the distal end of the shaft.The total length of the shaft was found to be approximately 650mm, which is equivalent to the length of the current product sample.From this, it is most unlikely that there is some missing fragment of the product.Magnifying and electron microscopic inspection of the kinked and crushed sections found that some abrasions had been generated at approximately 20mm and 30mm from the distal end of the shaft.On the crushed section, there was not any anomaly, such as an abrasion, which could have been a trigger of the generation of the crush.Further magnifying and electron microscopic inspections of the lumen and the remainders of the shaft found that the distal extremity of the shaft had been deformed, implying that the distal end of the actual sample had come into contact with a hard object, including a severely calcified segment in the lesion.X-ray fluoroscopic inspection confirmed there was no break on the braided wire on the other sections than the damaged ones.The outside and inside diameters were measured on the undamaged section and confirmed to meet the manufacturer specifications.

Brand Name
TERUMO NAVICROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, 418
JA  418
MDR Report Key8800512
Report Number9681834-2019-00126
Device Sequence Number227002
Product Code DQY
UDI-Device Identifier04987350709240
UDI-Public04987350709240
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K110540
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model NumberWS*NS350G3H
Device Catalogue NumberNC35650
Device Lot Number190122
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer08/07/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CROSPERIO BALLOON; GLIDESHEATH SLENDER; UNKNOWN .014 AND .035 WIRES
Outcome Attributed to Adverse Event Required Intervention;